Toggle Main Menu Toggle Search

Open Access padlockePrints

A bidirectional Kaup-Kupershmidt equation and directionally dependent solitons

Lookup NU author(s): John Dye, Dr Allen Parker


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


Exact multisoliton solutions are obtained for the bidirectional Kaup-Kupershmidt equation that was reported in a recent paper [J. Math. Phys. 42, 2567 (2001)] - this fills the gap that was left in the prior study. These solutions are found to possess the same remarkable, and unusual, property as the solitary-wave solution; namely, their wave profiles are directionally dependent. In particular, solitons are presented which describe multiple "head-on" collisions between single- and double-humped solitary waves. Explicit expressions are given for the first few multisoliton solutions and a procedure is described for constucting the general N-soliton by iteration on the solitons of lower order. © 2002 American Institute of Physics.

Publication metadata

Author(s): Dye JM, Parker A

Publication type: Article

Publication status: Published

Journal: Journal of Mathematical Physics

Year: 2002

Volume: 43

Issue: 10

Pages: 4921-4949

ISSN (print): 0022-2488

ISSN (electronic): 1089-7658

Publisher: American Institute of Physics


DOI: 10.1063/1.1503866


Altmetrics provided by Altmetric